Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Hot flashes on face. Having OCD and anxiety. What could be the underlying cause?

User rating for this question
Very Good
Answered by

Pediatrician, Pulmonology
Practicing since : 2003
Answered : 1710 Questions
Hello my 21 year old son has had facial flushing and hot flashes to the face only. He will ecome hot in the face just sitting on the couch. He has never had acne and he has suffered with it no since the facial flushing began.He has OCD and anxiety,mood swings now and gets angry easily and very depresse over this which keads him to bits of rage. We have had a bunch of tests including the 24 hour urine test for carcinoid cancer which came back high the first time and normal the second time. Could it be cushings disease or a thyroid, serotonin or adrenal problem? He has yeast issues also.
Posted Tue, 19 Nov 2013 in Medicines and Side Effects
Answered by Dr. Arun 4 hours later
Thanks for writing to health care magic.
As you think, hot flushes usually indicate histamine and serotonin release.
Usual causes include hypertension, high thyroid function, adrenal function ie cushings.
First have his blood pressure checked for three times when he is at rest.
Next would be thyroid and cortisol levels.
Wishing your son speedy recovery.
Let me know if I could help further.
Dr Arun
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor